Alert archive / Nevada / Lake Wind Advisories in 2011

Lake Wind Advisory 49, NWS Reno, NV

June 6, 20114 counties in Nevada

NWS Reno, NV issued this lake wind advisory at Jun 6, 2011, 10:38 AM PDT for 4 counties in Nevada. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2011, 10:38 AM PDT (17:38 UTC)
Expired
Jun 6, 2011, 8:00 PM PDT
In force
9 hr
Issued by
NWS Reno, NV

Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 5.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WWUS75 KREV 061738
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1038 AM PDT MON JUN 6 2011

NVZ004-070145-
/O.NEW.KREV.LW.Y.0049.110606T1738Z-110607T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
1038 AM PDT MON JUN 6 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS: WEST TO NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 35
  MPH.

* WAVE HEIGHTS FOR PYRAMID LAKE: 1 TO 3 FEET WITH THE HIGHEST
  WAVES ON THE EAST SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$


HTTP://WEATHER.GOV/RENO
2 follow-up statements
348 
WWUS75 KREV 062340
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
440 PM PDT MON JUN 6 2011

NVZ004-070300-
/O.CON.KREV.LW.Y.0049.000000T0000Z-110607T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
440 PM PDT MON JUN 6 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

* WINDS: WEST TO NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 35 
  MPH.

* WAVE HEIGHTS FOR PYRAMID LAKE: 1 TO 3 FEET WITH THE HIGHEST 
  WAVES ON THE EAST SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
584 
WWUS75 KREV 070304
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
804 PM PDT MON JUN 6 2011

NVZ004-070415-
/O.EXP.KREV.LW.Y.0049.000000T0000Z-110607T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
804 PM PDT MON JUN 6 2011

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED THIS EVENING AND WILL REMAIN BELOW LAKE WIND
ADVISORY LEVELS.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jun 6, 3:30 AM PDT, 7 hours 8 minutes earlier.

Area forecast discussion, Jun 6, 3:30 AM PDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
330 AM PDT MON JUN 6 2011

.SHORT TERM...

UPPER LOW MOVING INLAND CONTINUES TO BRING WIDESPREAD RAIN AND SNOW
THIS MORNING TO THE SIERRA AND THE HWY 395 CORRIDOR. WITH THE LOW
JUST A LITTLE FURTHER SOUTH THAN PROJECTED...FOCUS FOR THE HEAVIEST
PRECIP HAS SHIFTED TO SIERRA LOCATIONS BETWEEN THE NRN TAHOE BASIN
AND PLUMAS/LASSEN COUNTY LINE...AND LOCATIONS ALONG HWY 395 FROM
RENO/CC TO DOYLE. AS OF 3 AM...AROUND AN INCH OF RAIN HAS FALLEN IN
THESE LOCATION SINCE LAST NIGHT. PRECIP HAS BEEN HEAVY ENOUGH FOR A
LONG ENOUGH DURATION OVER TRUCKEE/TAHOE AREA TO CAUSE THE LOWEST
COUPLE THOUSAND FEET TO BECOME ISOTHERMAL NEAR FREEZING...BRINGING
SNOW LEVELS LOCALLY DOWN TO LAKE LEVEL. WEB CAMS HAVE SHOWN A WET
SLUSHY ACCUMULATION ON THE NORTHWESTERN SHORES AND IN TRUCKEE...BUT
THIS SHOULD MELT RATHER QUICKLY AS PRECIP INTENSITY DECREASES AND
SNOW CHANGES BACK OVER TO RAIN...PERHAPS AS EARLY AS SUNRISE. UNTIL
THEN...TEMPORARY SLUSHY ACCUMULATIONS DURING PERIODS OF HEAVY SNOW
WILL CAUSE SLICK DRIVING CONDITIONS. AWAY FROM THE TAHOE BASIN WHERE
PRECIP IS NOT AS HEAVY...SNOW LEVELS ARE AROUND 7500 FT. DECIDED TO
DROP THE WINTER WX ADVISORY FOR MONO COUNTY AS RADAR AND SURFACE
OBSERVATIONS INDICATE VERY LITTLE PRECIP...AND SNOW HAS NOT BEEN AN
ISSUE ON HWY 395.

HEAVY RAINFALL HAS CAUSED MODERATE RISES ON SOME SMALL CREEKS AND
STREAMS AROUND THE TAHOE BASIN AND ON THE EAST OF THE CARSON RANGE.
LOWERING SNOW LEVELS SHOULD HELP MITIGATE SOME OF THE RUNOFF FROM
THE HIGHER ELEVATIONS...HOWEVER CONTINUED STEADY PRECIP THIS MORNING
WITH EMBEDDED HEAVIER BURSTS OF RAIN COULD RESULT IN SOME ADDITIONAL
URBAN AND SMALL STREAM ISSUES. SEE THE HYDRO SECTION BELOW FOR MORE
DETAILS.

RAIN WILL TAPER TO SHOWERS LATER THIS MORNING AS THE LOW CONTINUES
TO LIFT NORTHEAST. HOWEVER...STEADY RAIN MAY LINGER A LITTLE LONGER
INTO THE MORNING FROM LAKE TAHOE TO PLUMAS/LASSEN COUNTY DUE TO THE
DEVELOPMENT OF A WRAP-AROUND BAND. CONTEMPLATED REMOVING MENTION OF
THUNDER FROM THE FORECAST FOR THIS AFTERNOON FOR THE BASIN AND RANGE
AS MODELS NOW KEEP ALL THE INSTABILITY TO THE NORTH AND EAST OF THE
AREA...BUT COULD NOT RULE IT OUT JUST YET. MOST OF THE PRECIP SHOULD
MOVE OUT OF THE REGION BY THIS EVENING.

UPSTREAM ENERGY BEHIND OUR EXITING LOW WILL RESULT IN A HANGBACK
TROUGH TUE. THIS WILL KEEP TEMPS ALOFT FAIRLY COOL...AND WITH A
LITTLE DAYTIME HEATING...RESULT IN THE DEVELOPMENT OF ISOLATED TO
SCATTERED THUNDERSTORMS IN THE AFTERNOON/EVENING...MAINLY ALONG AND
SOUTH OF I-80. AREAS NEAR THE OREGON BORDER LOOK TO REMAIN DRY TUE
AFTERNOON. CANNOT RULE OUT CONVECTION WED AFTERNOON FOR THE SAME
GENERAL AREAS AS ANOTHER LOW DROPS INTO WA/OR...SO MAINTAINED SLIGHT
CHANCES IN THE FORECAST. SCV

.LONG TERM...THURSDAY THROUGH SUNDAY

NO CHANGE TO THE ONGOING FORECAST. MODELS IN DECENT AGREEMENT
WITH UPPER LOW PASSING NORTH OF THE AREA WEDNESDAY AND RIDGE
APPROACHING THE WEST COAST. THIS WILL HELP PRODUCE WARMER AND
DRIER CONDITIONS FOR LATE THIS WEEK. HIGHS IN THE WESTERN NEVADA
VALLEYS COULD REACH 80 BY FRIDAY AND LOWS TO MID 80S FOR THE
WEEKEND. IN THE SIERRA...HIGHS SHOULD CLIMB INTO THE LOW
70S...WHICH WILL INCREASE SNOW MELT RUNOFF FROM THE WELL ABOVE
AVERAGE SNOWPACK FOR JUNE WITH INCREASING RIVER AND STREAM FLOW.

MODELS TRY TO PUSH A TROUGH INTO NORTHERN CALIFORNIA LATE IN THE
WEEKEND...WHICH MAY PRODUCE A FEW SHOWERS AND GUSTY WINDS ALONG
THE SIERRA FRONT. BRONG

&&

.AVIATION...
AREA OF RAIN CONTINUES TO AFFECT WESTERN NEVADA AND THE SIERRA
THIS MORNING WITH MVFR CONDITIONS AT THE TERMINALS. CEILINGS MAY
DROP BRIEFLY TO IFR AT KTVL AND KTRK THIS MORNING DUE HEAVY
PRECIPITATION CREATING AN ISOTHERMAL LAYER AND LOWERING SNOW
LEVELS TO NEAR 6000 FEET. OTHERWISE...FREEZING LEVELS SHOULD
REMAIN ABOVE 7000 FEET THROUGH THIS MORNING. AREA OF RAIN WILL
DECREASE IN THE RENO-TAHOE AREA AFTER 18Z AS THE LOW MOVES
OVERHEAD AND A WEST FLOW INCREASES.

THE LOW PUSHES OFF TO THE EAST TONIGHT...BUT A SECOND SYSTEM WILL
DROP INTO THE AREA TUESDAY WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS POSSIBLE.  BRONG

&&

.HYDROLOGY...
MODERATE TO HEAVY RAIN CONTINUES ALONG HIGHWAY 395 FROM MONO
COUNTY NORTH INTO LASSEN COUNTY. AN EAST FLOW IS GENERATING AN
UPSLOPE ENHANCEMENT TO THE PRECIP ALONG THE CARSON RANGE SHOULD
SWITCH TO THE WEST AS THE MAIN LOW PASSES OVERHEAD. PRECIP TOTALS
SO FAR ARE RISING ABOVE 1.00 INCH...WITH SEVERAL RAPID RISES ON
CREEKS AND STREAMS IN THE TAHOE BASIN AND OUT OF THE CARSON RANGE
AND INTO CARSON CITY AND SOUTH RENO. MAIN CONCERN THIS MORNING
WILL BE PONDING OF ROADS IN URBAN AREAS...AND SMALL CREEKS THAT
MAY NEAR BANKFULL OR EVEN CAUSE SOME MINOR FLOODING.

LOWERING SNOW LEVELS THROUGH THIS MORNING WILL HELP LOWER THE
OVERALL FLOOD THREAT IN THE TAHOE BASIN....BUT CREEKS WILL
CONTINUE TO RUN HIGH IN THE RENO-CARSON CITY AREA.

MOST MAINSTEM RIVERS WELL BELOW LEVEL OF CONCERN FOR TONIGHT.
WEST WALKER RIVER WILL CONTINUE A STEADY RISE THE NEXT FEW DAYS TO
REACH MONITOR STAGE ON JUNE 10TH. THE WEST FORK OF THE CARSON
RIVER BETWEEN WOODFORDS AND GARDNERVILLE WILL REMAIN NEAR MONITOR
STAGE THE NEXT COUPLE DAYS.  BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jun 5, 3:14 PM PDT, 19 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
314 PM PDT SUN JUN 5 2011

CAZ070>073-NVZ001>005-061100-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
314 PM PDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS
THE EVENING PROGRESSES. BRIEF HEAVY RAINS AND SMALL HAIL EXPECTED
WITH THESE STORMS. FLASH FLOODING POTENTIAL IS LIMITED UNLESS
STORMS TRAIN.

WIDESPREAD MODERATE RAIN WITH HIGH ELEVATION SNOW OVERNIGHT INTO
MONDAY MORNING. NO FLOODING ISSUES BUT VERY MINOR URBAN/SMALL
STREAM FLOODING POSSIBLE. RIVERS AND STREAMS WILL ALSO RISE BUT NO
FLOODING EXPECTED ON MAIN STEM RIVERS. ALSO...FOR HIGHER
ELEVATION SNOW IN MONO COUNTY A WINTER WEATHER ADVISORY HAS BEEN
ISSUED...SEE WMO HEADER WWUS45 KREV FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MODERATE RAIN WILL CONTINUE DURING MONDAY MORNING BEFORE
DIMINISHING DURING THE AFTERNOON WITH SIMILAR IMPACTS TO TONIGHT.
DRIER WEATHER IS EXPECTED FOR TUESDAY THROUGH THE REMAINDER OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN
ACCORDANCE WITH STANDARD OPERATING PROCEDURES.

JHW

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Jun 6, 7:24 AM PDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
724 AM PDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     HEAVY RAIN       2 SE SPANISH SPRINGS    39.65N 119.69W
06/06/2011  M1.08 INCH       WASHOE             NV   TRAINED SPOTTER

            A TOTAL OF 1.08 INCHES OF RAINFALL IN THE PAST 24 HOURS.

0655 AM     HEAVY RAIN       5 N RENO                39.61N 119.82W
06/06/2011  M1.08 INCH       WASHOE             NV   CO-OP OBSERVER

            A TOTAL OF 1.08 INCHES OF RAINFALL HAS BEEN RECORDED AT
            THE NWS OFFICE IN NORTH RENO SINCE SUNDAY MORNING.

0655 AM     HEAVY RAIN       RENO                    39.54N 119.82W
06/06/2011  M1.10 INCH       WASHOE             NV   ASOS

            A TOTAL OF 1.10 INCHES OF RAINFALL HAS BEEN RECORDED AT
            THE RENO/TAHOE INTERNATIONAL AIRPORT SINCE SUNDAY
            MORNING.

0657 AM     HEAVY RAIN       SOUTH LAKE TAHOE        38.94N 119.98W
06/06/2011  M1.46 INCH       EL DORADO          CA   ASOS

            A TOTAL OF 1.46 INCHES OF PRECIPITATION HAS BEEN RECORDED
            AT THE SOUTH LAKE TAHOE AIRPORT SINCE SUNDAY MORNING. A
            TRACE OF SNOWFALL HAS ALSO OCCURRED.

0700 AM     HEAVY RAIN       1 NNW CARSON CITY       39.18N 119.77W
06/06/2011  M0.93 INCH       CARSON CITY        NV   TRAINED SPOTTER

            A TOTAL OF 0.93 INCH OF RAINFALL HAS BEEN REPORTED IN
            CARSON CITY IN THE PAST 24 HOURS.

0705 AM     HEAVY RAIN       1 NE CARSON CITY        39.18N 119.75W
06/06/2011  M1.03 INCH       CARSON CITY        NV   TRAINED SPOTTER

            A TOTAL OF 1.03 INCHES OF RAINFALL REPORTED IN CARSON
            CITY IN THE PAST 24 HOURS.

0716 AM     HEAVY RAIN       1 SW RENO               39.53N 119.84W
06/06/2011  M0.90 INCH       WASHOE             NV   NWS EMPLOYEE

            A TOTAL OF 0.90 INCH OF RAINFALL WAS REPORTED IN
            SOUTHWEST RENO IN THE PAST 12 HOURS.

&&

O'HARA
Local storm report, Jun 6, 9:11 AM PDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
911 AM PDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 AM     HEAVY RAIN       10 NW RENO              39.64N 119.96W
06/06/2011  M1.78 INCH       WASHOE             NV   NWS EMPLOYEE

            A TOTAL OF 1.78 INCHES OF PRECIPITATION IN THE PAST 36
            HOURS WAS REPORTED IN THE COLD SPRINGS AREA NORTH OF
            RENO.

0800 AM     SNOW             1 NE INCLINE VILLAGE    39.26N 119.95W
06/06/2011  E4.0 INCH        WASHOE             NV   PUBLIC

            3 TO 4 INCHES OF NEW SNOW OVERNIGHT AT INCLINE VILLAGE.
            ELEVATION 6800 FEET.

0819 AM     SNOW             4 W PROSSER CREEK RESER 39.37N 120.25W
06/06/2011  M3.5 INCH        NEVADA             CA   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER NEAR TAHOE DONNER REPORTED 3 TO
            4 INCHES OF SNOWFALL IN THE PAST 24 HOURS AT AN ELEVATION
            OF 6500 FEET. NO ROAD IMPACTS.

0832 AM     SNOW             5 ENE CISCO             39.32N 120.45W
06/06/2011  M3.0 INCH        NEVADA             CA   TRAINED SPOTTER

            MEASURED NEAR KINGVALE AT 6037 FT. RAIN CHANGED TO SNOW
            AT AROUND 1 AM PDT. 24 HR PRECIPITATION OF 1.66 INCHES.

0907 AM     HEAVY RAIN       1 NW COLD SPRINGS VALLE 39.68N 119.97W
06/06/2011  M1.56 INCH       WASHOE             NV   TRAINED SPOTTER

            STORM TOTAL OF 1.56 INCHES MEASURED OVER PAST 36 HOURS.

0907 AM     HEAVY RAIN       1 N COLD SPRINGS VALLEY 39.68N 119.96W
06/06/2011  M1.33 INCH       WASHOE             NV   TRAINED SPOTTER

            24 HOUR TOTAL OF 1.33 INCHES.

&&

EL
Local storm report, Jun 6, 9:13 AM PDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
913 AM PDT MON JUN 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            4 S CARSON CITY         39.11N 119.76W
06/06/2011                   CARSON CITY        NV   LAW ENFORCEMENT

            SHERIFF OFFICE DISPATCH REPORTED MINOR FLOODING INTO ROAD
            NEAR CLEAR CREEK IN SOUTH CARSON CITY.

&&

SSNYDER

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:50 AM PDTAreal Flood AdvisoryREVDouglas, Washoe6 hr

Nearby

Lake Wind Advisories in Nevada, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.